Thunderstorm Wind, Golden Valley
- When
- July 8, 7:33 AM CST
- Where
- Golden Valley County, Beach
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 46.917, -104.000
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 8, 2:00 AM CST, 5 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT TUE JUL 8 2003 LOCAL RADARS CONTINUE TO SHOW PRECIPITIATION ACROSS FORECAST AREA...MAINLY SHOWERS. EVEN THOUGH THE UPPER LEVEL SHORT WAVE WILL MOVE INTO MINNESOTA BY EARLY AFTERNOON...THE SURFACE TROUGH WILL REMAIN OVER CENTRAL ND. DONT SEE MUCH DRYING IN CENTRAL ND SO WILL CONTINUE WITH A CHANCE OF PRECIP INTO THE AFTERNOON. ANOTHER WEAK SHORT WAVE WILL MOVE DOWN INTO THE AREA TONIGHT...SO WILL KEEP A CHANCE OF PRECIPITATION ACROSS THE NORTH AND EAST. MODELS KEEP ADVERTISING RIDGING OVER THE ROCKIES BY THURSDAY MORNING WITH HIGH PRESSURE DEVELOPING OVER EASTERN MONTANA...WHICH WOULD GIVE ND WEST WINDS AND SHOULD BRING DRYIER CONDITIONS TO THE STATE. THIS IS IN THE CURRENT FORECAST SO WILL STAY WITH THE TREND. .BIS...NONE TSW
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 533 AM CDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE TROUGH WILL DEVELOP IN MONTANA TODAY...THEN MOVE EAST INTO NORTH DAKOTA TONIGHT AS A COLD FRONT. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AND MOVE EAST. SOME OF THE THUNDERSTORMS COULD BE SEVERE IN WESTERN NORTH DAKOTA THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED
The Glasgow radar (KGGW), 244 km away, was scanning. The volume nearest the first event began at 13:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376026.